Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DolceGabbanaAddict

Worried I might have a serious side effects from Accutane

Recommended Posts

Hi, I've been taking Accutane for almost 4 months now and just have one more left. Recently I've noticed significant dizziness/light-headedness for no apparent reason, just like if I sit up reallytell after a moment or so I get light headed. Also one day I had a really bad migrane almost the whole day during school, I should have gone to the nurse, but I did not. It seems I have low blood pressure from all of these symptoms and I've passed out once giving blood while on Accutane, and then today I went again to get one done and half way through the second time they tried to do it (the first one the nurse was stupid and didn't know how to get the blood into the tube) I was so close to passing out, but I saved myself luckily. I know this is a bit of astretch, but I never used to be like this before, its worrying me. I don't want to be like this forever, it could ruin my life and future career (I want to be a surgeon). I told my mom about it and she thinks it also might be the medication since I've neevr passed out before giving blood or any other time, I've never even been close and I've never gotten light headed before either really. I used to get headaches a lot though, I don't get them so much anymore, but that migrane I have to saywas the worse one I have ever gotten I even had a metallic taste in my mouth and when I closed my eyes it was like blinded or something. She says I only have one more month to go, but I should bring it up with my doctor next time I see her, its probably just a high dosage or something, so I don't think its somehting that can't be fixed with a lower dosage. I just don't want to have this my whole life. Do you think all of these are symptoms of a serious Accutane side effect or is it just somehting that is coincidental to me starting Accutane and then getting these symptoms? Or has anyone else experienced this while on Accutane or are currently experiencing it? Also, if you are wondering my treatment is working really well, I only have two active pimples on my face which are going away right now. Thanks for the help everyone.

Link to comment
Share on other sites

Hi, I've been taking Accutane for almost 4 months now and just have one more left. Recently I've noticed significant dizziness/light-headedness for no apparent reason, just like if I sit up reallytell after a moment or so I get light headed. Also one day I had a really bad migrane almost the whole day during school, I should have gone to the nurse, but I did not. It seems I have low blood pressure from all of these symptoms and I've passed out once giving blood while on Accutane, and then today I went again to get one done and half way through the second time they tried to do it (the first one the nurse was stupid and didn't know how to get the blood into the tube) I was so close to passing out, but I saved myself luckily. I know this is a bit of astretch, but I never used to be like this before, its worrying me. I don't want to be like this forever, it could ruin my life and future career (I want to be a surgeon). I told my mom about it and she thinks it also might be the medication since I've neevr passed out before giving blood or any other time, I've never even been close and I've never gotten light headed before either really. I used to get headaches a lot though, I don't get them so much anymore, but that migrane I have to saywas the worse one I have ever gotten I even had a metallic taste in my mouth and when I closed my eyes it was like blinded or something. She says I only have one more month to go, but I should bring it up with my doctor next time I see her, its probably just a high dosage or something, so I don't think its somehting that can't be fixed with a lower dosage. I just don't want to have this my whole life. Do you think all of these are symptoms of a serious Accutane side effect or is it just somehting that is coincidental to me starting Accutane and then getting these symptoms? Or has anyone else experienced this while on Accutane or are currently experiencing it? Also, if you are wondering my treatment is working really well, I only have two active pimples on my face which are going away right now. Thanks for the help everyone.

I hope you mean whilst havinmg your blood tests, not whilst donating blood. You are NOT allowed to donate blood whilst on Accutane and 2 months immediately after it.

As for the dizziness, I'm 23 and haven't been on accutane yet, but often get this light-headed feeling when i get up to quickly or if I've been sitting/lying in one position for a while. In fact, I think this is generally quite common and may be nothing to do with accutane.

As for the migraines, that could be a different matter. Quite a few people on accutane suffer a pro-longed headache in the first couple of weeks, but not after 4 months of treatment. This is probably down to the drug as it can make your brain 'swell'. I would flag this up with your local GP or Derm ASAP! This could be something very serious.

Good luck and here's wishing you a clear future.

Link to comment
Share on other sites

Yeah, I meant getting my blood tested, sorry for the confusion. Well its not getting up too quickly or anything, its just I could be sitting upright and all of a sudden I get light headed and it gets me uncomfortable. Yeah, I'm going to talk to my grandmother this afternoon first to see what she thinks, I have borught it up with her before and she thought next time I have one I should contact my dermatologist and maybe my next door neighbor who is a neurologist. She is a pharmacist, so shes been giving me papers to read about it even before I went on it with all the drug information and everything like that. As much as I am worried it is something that can cause seirous harm to me forever, I've been through 4 months and really don't want to stop now since I only have about 2 active cysts on my face that are quite small actually and absolutely almost nothing left on my back either, which was the worst part. Liek I said before maybe its just a high dosage issue? Because last time I told her occassionally I get joint and back pains, as well as in my knees sometimes when I go for a run or bend over or something. And she said well if it gets worse and wrose to tell me, becuase it may be a dosage issue problem. So hopefully its something that can be fixed with a low dosgae and I don't need to take any new medication for it or have surgery or something. Thanks for your help though, I appreciate it =]

Link to comment
Share on other sites

drink more water. ur dehydrated. try and manage drinking 8 glasses of water a day .. i'm certain it will help u. Plus make sure u eat, eating also contributes in getting rid of headaches / light headedness.

Edited by Craigems
Link to comment
Share on other sites

I just don't want to have this my whole life.

Even if the symptoms are related to accutane, they should subside once you stop taking it. Just tell your derm about what's going on. It's probably nothing to worry about.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×